Alert archive / West Virginia / Flash Flood Warnings in 2015

Flash Flood Warning 42, NWS Charleston, WV

July 13, 20154 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 13, 2015, 6:31 PM EDT for 4 counties in West Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 6:31 PM EDT (22:31 UTC)
Expired
Jul 13, 2015, 10:30 PM EDT
In force
4 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Braxton County, WV, Clay County, WV, Nicholas County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 94 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 6:43 PM EDTFLASH FLOODSutton, WVHIGH WATER ALONG THE ELK RIVER IN SUTTON. WATER IS FLOODING YARDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WGUS51 KRLX 132231
FFWRLX
WVC007-015-067-101-140230-
/O.NEW.KRLX.FF.W.0042.150713T2231Z-150714T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
631 PM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NICHOLAS COUNTY IN WEST VIRGINIA...
  NORTHEASTERN CLAY COUNTY IN WEST VIRGINIA...
  BRAXTON COUNTY IN WEST VIRGINIA...
  WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 1030 PM EDT
    
* AT 630 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS 
  ALREADY FALLEN WITH MORE RAIN EXPECTED. FLASH FLOODING IS EXPECTED 
  TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SUMMERSVILLE...RICHWOOD...SUTTON...WEBSTER SPRINGS...GASSAWAY...
  ADDISON (WEBSTER SPRINGS)...CAMDEN-ON-GAULEY...CRAIGSVILLE...CAMDEN
  ON GAULEY...BIRCH RIVER...HARRISON...COWEN...FLATWOODS...DIANA...
  CALVIN...WILSIE...HACKER VALLEY...SERVIA...WIDEN AND EXCHANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3825 8041 3827 8044 3815 8061 3816 8080
      3836 8099 3871 8099 3878 8087 3878 8067
      3871 8034

$$

25
4 follow-up statements
538 
WGUS51 KRLX 132233 CCA
FFWRLX
WVC007-015-067-101-140230-
/O.COR.KRLX.FF.W.0042.150713T2231Z-150714T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
633 PM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NICHOLAS COUNTY IN WEST VIRGINIA...
  NORTHEASTERN CLAY COUNTY IN WEST VIRGINIA...
  BRAXTON COUNTY IN WEST VIRGINIA...
  WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 1030 PM EDT
    
* AT 631 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF 
  RAIN HAS ALREADY FALLEN OVER WESTERN BRAXTON AND WESTERN NICHOLAS 
  COUNTIES. THE HEAVY RAIN WILL PUSH EASTWARD AT 35 MPH. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SUMMERSVILLE...RICHWOOD...SUTTON...WEBSTER SPRINGS...GASSAWAY...
  ADDISON (WEBSTER SPRINGS)...CAMDEN-ON-GAULEY...CRAIGSVILLE...CAMDEN
  ON GAULEY...BIRCH RIVER...HARRISON...COWEN...FLATWOODS...DIANA...
  CALVIN...WILSIE...HACKER VALLEY...SERVIA...WIDEN AND EXCHANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3825 8041 3827 8044 3815 8061 3816 8080
      3836 8099 3871 8099 3878 8087 3878 8067
      3871 8034

$$

25
930 
WGUS71 KRLX 132317
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
717 PM EDT MON JUL 13 2015

WVC007-015-067-101-140230-
/O.CON.KRLX.FF.W.0042.000000T0000Z-150714T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NICHOLAS WV-CLAY WV-BRAXTON WV-WEBSTER WV-
717 PM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
CENTRAL NICHOLAS...NORTHEASTERN CLAY...BRAXTON AND NORTHWESTERN
WEBSTER COUNTIES...

AT 716 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
MODERATE TO HEAVY RAIN ACROSS THE WARNED AREA. 1 TO 1.5 INCHES OF 
RAIN HAS ALREADY FALLEN...WITH MORE EXPECTED.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SUMMERSVILLE...SUTTON...GASSAWAY...CRAIGSVILLE...BIRCH RIVER...
HARRISON...FLATWOODS...NETTIE...DIANA...CALVIN...WILSIE...HACKER
VALLEY...LITTLE BIRCH...SERVIA...STRANGE CREEK...WIDEN...ERBACON...
FRAMETOWN...EXCHANGE AND ROSEDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3860 8036 3853 8057 3817 8065 3816 8080
      3836 8099 3871 8099 3878 8087 3878 8067
      3871 8034

$$

25
030 
WGUS71 KRLX 132338
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
738 PM EDT MON JUL 13 2015

WVC007-015-067-101-140230-
/O.CON.KRLX.FF.W.0042.000000T0000Z-150714T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NICHOLAS WV-CLAY WV-BRAXTON WV-WEBSTER WV-
738 PM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
CENTRAL NICHOLAS...NORTHEASTERN CLAY...BRAXTON AND NORTHWESTERN
WEBSTER COUNTIES...

AT 737 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
LIGHT TO MODERATE RAIN ACROSS THE WARNED AREA. 1 TO 1.5 INCHES OF 
RAIN HAS ALREADY FALLEN...WITH MORE EXPECTED.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SUMMERSVILLE...SUTTON...GASSAWAY...BIRCH RIVER...CRAIGSVILLE...
HARRISON...FLATWOODS...CALVIN...WILSIE...HACKER VALLEY...LITTLE
BIRCH...SERVIA...STRANGE CREEK...WIDEN...FRAMETOWN...EXCHANGE...
ROSEDALE...HEATERS...CANVAS AND MUDDLETY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3865 8035 3862 8044 3861 8055 3853 8064
      3835 8064 3823 8073 3818 8082 3836 8099
      3871 8099 3878 8087 3878 8067 3871 8034

$$

25
748 
WGUS71 KRLX 140040
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
840 PM EDT MON JUL 13 2015

WVC007-015-067-101-140230-
/O.CON.KRLX.FF.W.0042.000000T0000Z-150714T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NICHOLAS WV-CLAY WV-BRAXTON WV-WEBSTER WV-
840 PM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
CENTRAL NICHOLAS...NORTHEASTERN CLAY...BRAXTON AND NORTHWESTERN
WEBSTER COUNTIES...

AT 837 PM EDT...HEAVIER RAIN HAS MOVED OUT OF THE WARNED AREA...BUT 
PREVIOUS RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING. DOPPLER 
RADAR INDICATED THAT UP TO 1.5 INCHES OF RAIN HAS FALLEN ACROSS THE 
WARNED AREA. MOTORIST SHOULD SLOW DOWN AND BE PREPARED FOR WATER 
OVER ROADWAYS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
SUMMERSVILLE...SUTTON...GASSAWAY...BIRCH RIVER...CRAIGSVILLE... 
HARRISON...FLATWOODS...CALVIN...WILSIE...HACKER VALLEY...LITTLE 
BIRCH...SERVIA...STRANGE CREEK...WIDEN...FRAMETOWN...EXCHANGE... 
ROSEDALE...HEATERS...CANVAS AND MUDDLETY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3865 8035 3862 8044 3861 8055 3853 8064
      3835 8064 3823 8073 3818 8082 3836 8099
      3871 8099 3878 8087 3878 8067 3871 8034

$$

25

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:07 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 13, 3:07 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
307 PM EDT MON JUL 13 2015

.SYNOPSIS...
MID/UPPER LEVEL DISTURBANCES IN NORTHWEST FLOW INTO WEDNESDAY.
WEAK RIDGING ALOFT THURSDAY. MORE DISTURBANCES AND UNSETTLED WEATHER
BY THE END OF THE WORKWEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
NOT THINKING THE CURRENT LINE WILL CAUSE MORE THAN THE USUAL STREET FLOODING
IN THE SW LATE THIS AFTERNOON...WITH RAIN AMOUNTS LESS THAN 0.75 INCHES.
ALSO STILL THINKING THE HEAVIEST RAIN WITH THE AFTERNOON COMPLEX WILL BE SW
OF THE WOOD COUNTY TO WEBSTER COUNTY CORRIDOR...THAT WAS HIT OVERNIGHT
LAST NIGHT.

HOWEVER...WILL STILL POST A GENERAL FLASH FLOOD WATCH TO ENCOMPASS THE
CHANCE OF ANY ADDITIONAL DEVELOPMENT OVERNIGHT...BUT MORE LIKELY TUESDAY
AFTERNOON AND EVENING.  THINKING THE BEST CHANCE OF REDEVELOPMENT WOULD BE TO
OUR WEST AND SOUTHWEST OVERNIGHT...BUT WITH DEW POINTS IN THE LOW AND
MID 70S TO OUR WEST...COULD NOT RULE OUT OUR CWA...SO WILL LEAVE 30 POPS
LATE TONIGHT. WILL POSTED THE FLASH FLOOD WATCH OVER THE WETTEST COUNTIES
OF LATE.  IF TRENDS ARE NORTH OVERNIGHT...WE CAN EXPAND FURTHER NE TOWARD
CLARKSBURG AND ELKINS.

NO OTHER MAJOR CHANGES WITH POPS INCREASING TO LIKELY AGAIN TUESDAY AFTERNOON
FROM THE NORTHWEST...AHEAD OF THE 500 MB TROF AXIS THAT SWINGS THROUGH
LATER TUESDAY NIGHT.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
COLD FRONT SHOULD MOVE THROUGH FORECAST AREA TUESDAY NIGHT INTO
WEDNESDAY MORNING. MAIN PRECIPITATION WITH THIS WILL OCCUR TUESDAY
NIGHT...AND THEN TAPER OFF THROUGH THE DAY ON WEDNESDAY. MAIN SHOT
OF HEAVY RAIN WOULD ALSO BE EARLY ON TUESDAY NIGHT WITH QPF NEARING
1 INCH ACROSS THE SOUTHERN COAL FIELDS. COORDINATED WITH NEAR TERM
FORECASTER ON FLASH FLOOD WATCH VALID UNTIL 03Z WEDNESDAY. HIGH
PRESSURE THEN TAKES OVER WEDNESDAY NIGHT INTO THURSDAY NIGHT
PROVIDING DRYER WEATHER.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
MOISTURE AND POPS INCREASING ON FRIDAY AS A 500MB SHORTWAVE TROUGH
CROSSES THE GREAT LAKES. IN FACT...WITH A 500MB RIDGE ACROSS THE
SOUTHERN PLAINS...THE BULK OF THE LONG TERM PERIOD WILL BE DOMINATED
BY WEAK SHORTWAVE TROUGHS CROSSING THE FORECAST AREA. HAVE HIGHEST
POPS DURING AFTERNOONS...AND LOWER AT NIGHT...HOWEVER TIMING ANY
INDIVIDUAL VORT MAX IS TOUGH AND STAYED PRETTY CLOSE TO WPC
GUIDANCE. TEMPERATURES THIS WEEKEND WILL BE WARM...WITH UPPER 80S TO
LOW 90S ACROSS LOWER ELEVATIONS FRIDAY THROUGH MONDAY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
BEFORE 18Z...STRONGEST CELLS WITH LINE MOVING SE THROUGH SRN OHIO SHOULD
REMAIN MAINLY W OF HTS...WHERE THERE IS MORE INSTABILITY.  YET...STILL HAVE
LINE MOVING QUICKLY SE AT 40 TO 45 MPH...NE EXTENT SHOULD BE VERY LIMITED
WITH LIGHTNING/THUNDER...INCLUDING PKB TO CKB.  BRIEF HEAVY RAIN SHOULD TAKE
VSBY INTO IFR FOR UNDER AN HOUR...WITH LINGERING LIGHTER SHOWERS IN ITS WAKE.

STILL FIGURING ON LOW STRATUS CLOUDS TO FORM 03Z TO 06Z...BUT UNSURE IF
THEY STAY SCATTERED OR DEVELOP A CEILING.  WILL CONTINUE TO MENTION MOSTLY
CEILINGS.

HAVE MORE 1 TO 2 THSD FT CEILINGS 12 TO 15Z...THEN MOSTLY AROUND 2 THSD FT
CEILINGS AFTER 15Z.  SHOWERS AND THUNDERSTORMS DEVELOPING MOSTLY 18Z AND
AFTERWARDS ON TUESDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: EXTENT OF LOW STRATUS AND FG IN QUESTION
THAT DEVELOPS IN THE WARM AND MUGGY AIR OVERNIGHT.

AFTER 12Z TUESDAY...IFR CONDITIONS POSSIBLE IN SHOWERS/THUNDERSTORMS
TUESDAY AFTERNOON AND TUESDAY EVENING.  IFR IN FOG AND STRATUS POSSIBLE
LATE TUESDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR WVZ005>009-
     013>018-024>029-033>038.
OH...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR OHZ075-083>087.
KY...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR VAZ003-004.

&&

SYNOPSIS...KTB/MZ
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...KTB
Hazardous weather outlook, Jul 13, 5:06 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
506 PM EDT MON JUL 13 2015

KYZ102-105-WVZ005-142115-
CARTER-LAWRENCE KY-WAYNE-
506 PM EDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORM TUESDAY AFTERNOON
AND EVENING. DAMAGING WINDS WILL BE THE GREATEST SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ024-033-142115-
DICKENSON-BUCHANAN-MINGO-MCDOWELL-
506 PM EDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...
...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORM TUESDAY AFTERNOON
AND EVENING. DAMAGING WINDS WILL BE THE GREATEST SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101-103-OHZ075-083>087-WVZ006-009-017-018-028-029-038-142115-
GREENUP-BOYD-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-
CABELL-WOOD-WIRT-CALHOUN-BRAXTON-GILMER-WEBSTER-
506 PM EDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM TUESDAY AFTERNOON
AND EVENING. DAMAGING WINDS WILL BE THE GREATEST SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ007-008-013>016-025>027-034>037-142115-
MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-LOGAN-BOONE-CLAY-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-
506 PM EDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...
...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM TUESDAY AFTERNOON
AND EVENING. DAMAGING WINDS WILL BE THE GREATEST SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-076-WVZ010-011-019-020-030-031-142115-
PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS-
HARRISON-
506 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM TUESDAY AFTERNOON
AND EVENING. DAMAGING WINDS WILL BE THE GREATEST SEVERE THREAT.
HEAVY RAINFALL MAY ALSO POSE A FLASH FLOOD THREAT AND A FLASH
FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ032-039-040-046-047-142115-
TAYLOR-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
506 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A RISK OF ISOLATED SEVERE THUNDERSTORM TUESDAY AFTERNOON
AND EVENING. DAMAGING WINDS WILL BE THE GREATEST SEVERE THREAT.
HEAVY RAINFALL MAY ALSO POSE A FLASH FLOOD THREAT AND A FLASH
FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 13, 6:11 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
611 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     FLASH FLOOD      4 WSW SALT ROCK         38.30N  82.28W
07/13/2015                   CABELL             WV   PUBLIC

            US 60 WEST ALONG UPPER TYGART BRANCH CLOSED DUE TO HIGH
            WATER.

&&

EVENT NUMBER RLX1501631

COOPER
Local storm report, Jul 13, 6:12 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     FLASH FLOOD      SALT ROCK               38.32N  82.22W
07/13/2015                   CABELL             WV   PUBLIC

            SR 1626 AT DRY BRANCH ROAD CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER RLX1501632

COOPER
Local storm report, Jul 13, 6:18 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
618 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     CLINTWOOD               37.15N  82.46W
07/13/2015                   DICKENSON          VA   911 CALL CENTER

            911 CENTER REPORTS NUMEROUS TREES DOWN IN CLINTWOOD
            AREA... TIME ESTIMATED FROM RADAR

&&

EVENT NUMBER RLX1501633

MAC
Local storm report, Jul 13, 6:19 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
619 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     1 NE CLINTWOOD          37.16N  82.44W
07/13/2015                   DICKENSON          VA   911 CALL CENTER

            TREES DOWN NEAR DICKENSON COMMUNITY HOSPITAL... TIME
            ESTIMATED FROM RADAR

&&

EVENT NUMBER RLX1501634

MAC
Local storm report, Jul 13, 6:21 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
621 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     HAYSI                   37.21N  82.29W
07/13/2015                   DICKENSON          VA   911 CALL CENTER

            TREES DOWN IN HAYSI... TIME ESTIMATED FROM RADAR

&&

EVENT NUMBER RLX1501635

MAC
Local storm report, Jul 13, 6:27 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
627 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      2 NNW HURRICANE         38.46N  82.03W
07/13/2015                   PUTNAM             WV   BROADCAST MEDIA

            CREEK OUT OF ITS BANKS AND FLOODING PORTIONS OF
            HURRICANE CREEK RD.

&&

EVENT NUMBER RLX1501637

30

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:11 PM EDTSpecial Weather StatementRLXJackson79 min
Jul 12, 9:13 PM EDTFlash Flood Warning EmergencyRLXWirt, Wood7 hr
Jul 12, 10:02 PM EDTFlash Flood WarningRLXWood3 hr
Jul 12, 10:08 PM EDTFlash Flood WarningRLXCalhoun, Wirt3 hr
Jul 13, 2:56 AM EDTSpecial Weather StatementRLXWebster64 min
Jul 13, 3:28 AM EDTSpecial Weather StatementRLXNicholas47 min
Jul 13, 3:47 AM EDTFlash Flood WarningRLXNicholas, Webster3 hr
Jul 13, 5:11 AM EDTSpecial Weather StatementRLXBraxton, Webster64 min
Jul 13, 5:43 AM EDTFlash Flood WarningRLXBraxton, Webster6 hr
Jul 13, 2:33 PM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more32 hr
Jul 13, 3:29 PM EDTSevere Thunderstorm WarningRLXCabell, Mason31 min
Jul 13, 3:44 PM EDTSevere Thunderstorm WarningRLXWayne46 min
Jul 13, 3:49 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Putnam26 min
Jul 13, 4:18 PM EDTFlash Flood WarningRLXCabell3 hr
Jul 13, 4:22 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Mingo, Wayne53 min
Jul 13, 4:26 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam64 min
Jul 13, 4:55 PM EDTSpecial Weather StatementRLXPutnam80 min
Jul 13, 5:05 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Logan, McDowell, Mingo and 2 more55 min
Jul 13, 5:23 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas67 min
Jul 13, 5:34 PM EDTFlash Flood WarningRLXCalhoun, Roane, Wirt3 hr
Jul 13, 5:44 PM EDTFlash Flood WarningRLXClay, Kanawha3 hr
Jul 13, 5:55 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh50 min
Jul 13, 6:15 PM EDTSevere Thunderstorm WarningRLXNicholas, Pocahontas, Webster45 min
Jul 13, 7:00 PM EDTSpecial Weather StatementRLXPocahontas60 min

Nearby

Flash Flood Warnings in West Virginia, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.